Results 1 to 9 of 9
Like Tree1Likes
  • 1 Post By Iwantoff2013
Ativan Interdose Withdrawal Symptoms (Are these normal?)
  1. #1
    crescentelite is offline New Member
    Join Date
    Jul 2016
    Posts
    10

    Default Ativan Interdose Withdrawal Symptoms (Are these normal?)

    Hey everyone, just wanted to check that these are normal interdose withdrawal symptoms. They're pretty scary. Now that I've cut down from 2mg a day to 1.5mg, I'm dosing 3 times a day instead of four. I've been on Lorazepam for 5 months. Here's a outline of what's been going on today so far:

    11:30am – Woke up, chest felt hollow/ strained, chest pain, light headed, mild depression, Ativan cravings, took .5mg Ativan.
    12:00pm – Withdrawal symptoms relieved, felt like Ativan depressed my breathing and heart rate too much.
    1:00pm – Felt good, almost normal, breathing and heart rate returned to normal.
    2:00pm – Felt mostly good, noticed some chest pain on left side, right arm went numb, went to Publix (was a bit hard to drive).
    3:00pm – Got back from store, head feels spacey on right side, vision on right side seems to have gotten worse, left arm feels like it’s going numb. Ate a pop tart. Have elevated anxiety.
    4:00pm – Played some World of Warcraft (helped improve mood), went for a walk, stomach hurts, chest hurts worse.
    5:00pm – Took an epsom salt bath, severe depression, chest pain went away momentarily, anxiety is up quite a lot (not unbearable yet), extremely negative thoughts about the inevitability of death, worried I won’t make it to 6 o’ clock without dosing early, mild headache, choking sensations.
    6:00pm – Mild Vertigo, brain feels weird, tingling in head, depersonalization, extreme anxiety (surprised I didn’t have a panic attack), poor cognitive focus, hard to think or write this, teeth hurt, brain feels like it’s dying, feels like ants are crawling in brain, feels like someone is tugging on brain stem (physical tearing sensations), intestines hurt, hands completely cold and numb, mild paranoia, visual hallucinations when I close my eyes, head/ neck jerking, took .5mg Ativan.
    6:30pm – Took a Motrin (ibuprofen) to help with headache, feel slightly better after taking .5mg dose.

    P.S. I apologize if some stuff doesn't make sense (I'm kind of out of it).

  2. #2
    crescentelite is offline New Member
    Join Date
    Jul 2016
    Posts
    10

    Default

    Update - It's 9pm now and I feel pretty much normal. Ugh... there's gotta be a better way to do this. Maybe I should alter the dosing schedule to .25mg every 4 hours or sth.

  3. #3
    Tucker63 is offline Banned
    Join Date
    Jun 2016
    Posts
    22

    Default

    Sorry to hear how you're feeling. I'm surprised your symptoms seem so sever from such a small decrease. I haven't had Ativan withdrawals before but from what I've heard, slowly is best. I have taken Ativan and Xanax before. Sometimes for a year or more at a time but I never had issues with it. I took it if I needed it but if I didn't need it and took it I would just get really tired. Anyways, sometimes we think or expect anxiety will happen and we work ourselves up. That may be part of it. What I used to do for anxiety is keep my hands busy. Sounds silly but I would get those adult colouring books and go at it. Or jigsaw puzzles as well. It helped me, I think because you're focused on something and it blocks things out. Try to relax. I know it sounds hard if you're going through a tough time. Deep breaths, clear your mind, keep focused on something and talk to yourself and tell yourself You can do this. I hope you start feeling better.

  4. #4
    crescentelite is offline New Member
    Join Date
    Jul 2016
    Posts
    10

    Default

    Thanks. I think I just pushed myself too hard to cut down. Going 7 hours without an ativan in the middle of the day is clearly a bad idea. I just want to be off this drug so bad.

  5. #5
    Iwantoff2013 is offline Platinum Member
    Join Date
    Sep 2013
    Location
    So Calif
    Posts
    3,288

    Default

    Quote Originally Posted by crescentelite View Post
    Hey everyone, just wanted to check that these are normal interdose withdrawal symptoms. They're pretty scary. Now that I've cut down from 2mg a day to 1.5mg, I'm dosing 3 times a day instead of four. I've been on Lorazepam for 5 months. Here's a outline of what's been going on today so far:

    11:30am – Woke up, chest felt hollow/ strained, chest pain, light headed, mild depression, Ativan cravings, took .5mg Ativan.
    12:00pm – Withdrawal symptoms relieved, felt like Ativan depressed my breathing and heart rate too much.
    1:00pm – Felt good, almost normal, breathing and heart rate returned to normal.
    2:00pm – Felt mostly good, noticed some chest pain on left side, right arm went numb, went to Publix (was a bit hard to drive).
    3:00pm – Got back from store, head feels spacey on right side, vision on right side seems to have gotten worse, left arm feels like it’s going numb. Ate a pop tart. Have elevated anxiety.
    4:00pm – Played some World of Warcraft (helped improve mood), went for a walk, stomach hurts, chest hurts worse.
    5:00pm – Took an epsom salt bath, severe depression, chest pain went away momentarily, anxiety is up quite a lot (not unbearable yet), extremely negative thoughts about the inevitability of death, worried I won’t make it to 6 o’ clock without dosing early, mild headache, choking sensations.
    6:00pm – Mild Vertigo, brain feels weird, tingling in head, depersonalization, extreme anxiety (surprised I didn’t have a panic attack), poor cognitive focus, hard to think or write this, teeth hurt, brain feels like it’s dying, feels like ants are crawling in brain, feels like someone is tugging on brain stem (physical tearing sensations), intestines hurt, hands completely cold and numb, mild paranoia, visual hallucinations when I close my eyes, head/ neck jerking, took .5mg Ativan.
    6:30pm – Took a Motrin (ibuprofen) to help with headache, feel slightly better after taking .5mg dose.

    P.S. I apologize if some stuff doesn't make sense (I'm kind of out of it).
    Hi there, welcome. I took Xanax for almost two years. Was terrified to taper and experience withdrawal. Eventually I saw a psychiatrist who told me there was a long-acting benzo that would get me off Xanax within two weeks. I couldn't believe it. Can't remember the name of the benzo he prescribed but it totally worked! I had almost no WD symptoms at all.

    I'll find the name of the benzo and let you know.

    Kat

  6. #6
    Iwantoff2013 is offline Platinum Member
    Join Date
    Sep 2013
    Location
    So Calif
    Posts
    3,288

    Default

    Quote Originally Posted by Iwantoff2013 View Post
    Hi there, welcome. I took Xanax for almost two years. Was terrified to taper and experience withdrawal. Eventually I saw a psychiatrist who told me there was a long-acting benzo that would get me off Xanax within two weeks. I couldn't believe it. Can't remember the name of the benzo he prescribed but it totally worked! I had almost no WD symptoms at all.

    I'll find the name of the benzo and let you know.

    Kat
    Hey there. I'm pretty sure the benzo I took to taper off in two weeks was Librium.

    Kat

  7. #7
    crescentelite is offline New Member
    Join Date
    Jul 2016
    Posts
    10

    Default

    Thanks. I don't think my medication nurse wants to switch me. I might have to find an addiction psychiatrist to script me longer acting benzos. Also, is safe to directly switch? Is it comfortable to directly switch? Or did you do a crossover?

  8. #8
    Iwantoff2013 is offline Platinum Member
    Join Date
    Sep 2013
    Location
    So Calif
    Posts
    3,288

    Default

    Quote Originally Posted by crescentelite View Post
    Thanks. I don't think my medication nurse wants to switch me. I might have to find an addiction psychiatrist to script me longer acting benzos. Also, is safe to directly switch? Is it comfortable to directly switch? Or did you do a crossover?
    Yes, I directly switched. I was almost convinced that there was no way I could get off Xanax with a long acting benzo like Librium in such a short time. Aside from some very minor anxiety, I had no WD symptoms. It was incredible.

    Take matters into your own hands. If your med nurse won't switch you, find a psychiatrist who will. Just explain that you want off your short-acting benzo and know someone who was successful with Librium.

    I'll call the psychiatrist's office and ask what my taper schedule was since I can't remember.

    Kat
    UncleLeo likes this.

  9. #9
    crescentelite is offline New Member
    Join Date
    Jul 2016
    Posts
    10

    Default

    Thank you.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22